MAUDE Adverse Event Report: ABBOTT VASCULAR 0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE

ABBOTT VASCULAR 0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE
Model Number 1020014
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Material Separation (1562); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified, moderately tortuous lesion in the left anterior descending (lad) artery.An 014 ht turntrac guide wire (gw) became jailed and unraveled causing the tip to separate in the anatomy.Femoral access was obtained, and multiple wires were then advanced and wrapped over the separated guide wire tip to remove it from the anatomy.There was no adverse patient sequela and no reported clinically significant delay in the procedure or therapy.A non-abbott device was then used to successfully complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material separation and stretched coils were confirmed.The reported entrapment of device and difficult to remove could not be tested as they were based on operational context.Additionally, coils were noted to be bent at the core and deformed a review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation determined the reported difficulties and subsequent treatment appear to be related to the operational context of the procedure.In this case, it is likely that the guide wire interacted with the patient¿s moderately calcified and moderately tortuous anatomy during removal, as resistance was noted, resulting in the reported entrapment and difficulty removing the guide wire from the anatomy.Manipulation of the device during its interaction with the challenging anatomy likely resulted in the reported stretched coils and material separation (core), in addition to the material deformation (coils) and bent core noted during return analysis.The separated potion of the guide wire was removed from the anatomy utilizing additional wires as a snare.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15353264
Report Number2024168-2022-09394
Device Sequence Number6192951
Product Code DQX
UDI-Device Identifier08717648222726
UDI-Public08717648222726
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number1020014
Device Catalogue Number1020014
Device Lot Number2020461
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer11/30/2022
Initial Report FDA Received Date09/02/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown